Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 29, NWS Marquette, MI

June 6, 2011Marquette County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Jun 6, 2011, 6:45 PM EDT for Marquette County, Michigan. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2011, 6:45 PM EDT (22:45 UTC)
Expired
Jun 6, 2011, 7:45 PM EDT
In force
60 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Marquette County, MI

The radar

The Marquette radar (KMQT), 29 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.8 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1658 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

144 
WUUS53 KMQT 062245
SVRMQT
MIC103-062345-
/O.NEW.KMQT.SV.W.0029.110606T2245Z-110606T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
645 PM EDT MON JUN 6 2011

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MARQUETTE COUNTY IN NORTH CENTRAL UPPER MICHIGAN...

* UNTIL 745 PM EDT

* AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES SOUTH OF ISHPEMING...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GWINN...K I SAWYER...ANDERSON LAKE...SANDS...LITTLE LAKE...SILVER
  LAKE...SKANDIA...MCFARLAND AND CARLSHEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4622 8761 4625 8762 4625 8782 4625 8786
      4642 8777 4642 8711 4616 8712
TIME...MOT...LOC 2246Z 271DEG 24KT 4635 8766
WIND...HAIL 60MPH 1.00IN

$$

MRD
2 follow-up statements
623 
WWUS53 KMQT 062300
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
700 PM EDT MON JUN 6 2011

MIC103-062345-
/O.CON.KMQT.SV.W.0029.000000T0000Z-110606T2345Z/
MARQUETTE MI-
700 PM EDT MON JUN 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
MARQUETTE COUNTY UNTIL 745 PM EDT...

AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 9
MILES WEST OF GWINN...OR 14 MILES SOUTH OF ISHPEMING...MOVING
SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  K I SAWYER...GWINN...ANDERSON LAKE...SILVER LAKE...LITTLE LAKE...
  SKANDIA...CARLSHEND AND MCFARLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4622 8761 4625 8762 4625 8780 4641 8769
      4638 8711 4616 8712
TIME...MOT...LOC 2301Z 302DEG 25KT 4627 8760
WIND...HAIL 70MPH 1.75IN

$$

MRD
897 
WWUS53 KMQT 062320
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
720 PM EDT MON JUN 6 2011

MIC103-062345-
/O.CON.KMQT.SV.W.0029.000000T0000Z-110606T2345Z/
MARQUETTE MI-
720 PM EDT MON JUN 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
MARQUETTE COUNTY UNTIL 745 PM EDT...

AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS
STORM WAS LOCATED 6 MILES SOUTHWEST OF GWINN...OR 19 MILES SOUTH OF
ISHPEMING...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  ANDERSON LAKE AND MCFARLAND

AN ADDITIONAL SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR 
SOUTHEASTERN MARQUETTE COUNTY FOR THE SAME STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4622 8761 4625 8762 4631 8757 4629 8712
      4616 8712
TIME...MOT...LOC 2319Z 309DEG 17KT 4622 8753
WIND...HAIL 70MPH 2.50IN

$$

MRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 4:40 PM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 6, 4:40 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
440 PM EDT MON JUN 6 2011

.SYNOPSIS...

WATER VAPOR IMAGERY AND RUC ANALYSIS SHOW A RIDGE COVERING THE CNTRL
CONUS WITH 12Z RAOBS INDICATING A CLOSED CENTER OVER MO. TO THE
N...MID/UPPER LEVEL LOW WAS LOCATED OVER HUDSON BAY. BTWN THE TWO
FEATURES...FAST WESTERLY FLOW IS NOTED FROM SASKATCHEWAN TO SW
QUEBEC. IT'S DIFFICULT TO PICK OUT ANY SHORTWAVES IN THE FAST FLOW.
AT THE LOWER LEVELS...VERY WARM/HUMID AIR IS SPREADING INTO THE NRN
PLAINS/UPPER MISSISSIPPI VALLEY. 850MB RAOBS SHOWED 850MB TEMPS OF
20C OR HIGHER FROM ND TO SW WI...AND SFC OBS INDICATE DWPTS IN
EXCESS OF 60F AS FAR NE AS ERN ND TO SW UPPER MI. LATEST SPC
MESOANALYSIS SHOWS MLCAPE HAS INCREASED TO 1-2K J/KG ACROSS THE
INTERIOR W HALF OF UPPER MI...AND RECENTLY A FEW SHRA HAVE DEVELOPED
ALONG LAKE BREEZE BOUNDARY IN GOGEBIC/SRN ONTONAGON COUNTIES. IF
THERE WERE ANY SHORTWAVES OF NOTE APPROACHING...SHRA/TSRA WOULD BE
MUCH MORE NMRS. EARLIER IN THE DAY...CONVECTION WAS FIRING JUST
AHEAD OF 850MB TROF OVER WI PER RUC ANALYSIS. NRN EXTENT OF TROF IN
UPPER MI HAS BEEN QUIET. TO THE N...TAIL END OF SHORTWAVE EXTENDING
FROM E OF JAMES BAY INTO NRN ONTARIO IS SUPPORTING A WEAK SFC TROF
WHICH IS DRIFTING SE THRU NRN ONTARIO AND NE MN. FEATURE MAY PROVIDE
A TRIGGER FOR ADDITIONAL CONVECTION OVER THE NEXT SEVERAL HRS.
&&

.SHORT TERM /TONIGHT AND TUE/...

APPEARS FOCUS FOR CONVECTION DURING THE LATE AFTN/EARLY EVENING WILL
BE TIED TO LAKE BREEZE BOUNDARY. LACKING SHORTWAVE SUPPORT...EXPECT
CONVECTION TO REMAIN SCT IN COVERAGE. SO...FCST INTO THE EARLY/MID
EVENING WILL INDICATE CHC/SCT POPS OVER ROUGHLY THE INTERIOR W HALF
OF UPPER MI. GIVEN MLCAPE IN THE 1-2K J/KG AND DEEP LAYER SHEAR OF
40-50KT...ISOLATED SVR STORMS WILL BE POSSIBLE IF STORMS CAN
MAINTAIN SOME PERSISTENCE. STORMS SHOULD DISSIPATE MID/LATE EVENING.
WEAK SFC TROF SHOULD SLIP INTO UPPER MI DURING THE NIGHT AND
ESSENTIALLY WASH OUT. DESPITE PRESENCE OF TROF...EXPECT LATE
EVENING/OVERNIGHT TO BE DRY AS 850MB WINDS BECOME LIGHT AND WEAKLY
ANTICYCLONIC...MINIMIZING THREAT OF ELEVATED CONVECTION. SIGNIFICANT
SHORTWAVE LIFTING OUT OF THE SW STATES WILL LEAD TO DEEPENING SFC
LOW PRES MOVING NE INTO THE WRN DAKOTAS BY TUE MORNING. RESPONDING
LOW-LEVEL JET WILL WORK TO FOCUS CONVECTION WELL TO THE W OVER THE
DAKOTAS DURING THE NIGHT. SOME CONVECTIVE ACTIVITY MAY DEVELOP AS
FAR E AS WRN LAKE SUPERIOR BY SUNRISE AS ERN PORTION OF LOW-LEVEL
JET TRANSLATES E.

AS IS OFTEN THE CASE...CONVECTIVE FCSTS ARE A CHALLENGE...AND TUE
WILL BE NO DIFFERENT. THE FCST FOR TUE WAS CONSTRUCTED BASED ON
EXPECTED PROGRESS OF LOW-LEVEL JET AND 850MB WARM FRONT. ASSUMING
CONVECTION IS FIRING ON THE NOSE OF LOW-LEVEL JET TO THE W
OVERNIGHT...THAT CONVECTION SHOULD SHIFT ESE ACROSS THE AREA DURING
THE MORNING. DURING THE MORNING...EFFECTIVE DEEP LAYER SHEAR SHOULD
BE IN EXCESS OF 40KT...AND THIS WILL SUPPORT ORGANIZED STORMS WITH
HAIL THREAT IF THERE IS ENOUGH INSTABILITY. CONVECTION MAY TEND TO
BECOME MORE ORGANIZED IN THE AFTN ACROSS LAKE SUPERIOR AS COOL
MARINE LAYER PROVIDES AN INCREASINGLY EFFECTIVE LIFTING SFC FOR EVEN
WARMER/MORE HUMID AIR OVERRIDING IT. SOME OF THIS CONVECTIVE
ACTIVITY IN THE AFTN MAY BRUSH THE KEWEENAW AND THE ERN FCST AREA
(CHC POPS). THE REST OF THE AREA MAY END UP BECOMING CAPPED FOR THE
MOST PART IN THE AFTN PROVIDED NO SHORTWAVES PASS THRU THE AREA.
THUS...ONLY SLIGHT CHC POPS WERE RETAINED IN THE AFTN. EXPECT A VERY
WARM/HUMID DAY. MIXING TO 850MB SUPPORTS MAX TEMPS WELL INTO THE
80S...POSSIBLY REACHING 90F...IN THE INTERIOR W HALF. ERLY WIND
COMPONENT SHOULD DOMINATE ACROSS LAKE SUPERIOR...KEEPING AREAS ALONG
THE SHORE COOLER...ESPECIALLY ACROSS THE KEWEENAW. SRLY FLOW OVER
LAKE MICHIGAN WILL KEEP AREAS NEAR THE SHORE OVER THE SE FCST AREA
COOLER AS WELL.

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...

AT 00Z WEDNESDAY THE 500MB RIDGE OVER THE AREA WILL BECOME DEPRESSED
AS THE NEXT TROUGH /CURRENTLY IN THE FORM OF A CLOSED LOW ACROSS NV/
SLIDES ACROSS THE SHARED CENTRAL U.S. AND CANADIAN BORDER. THE SFC
LOW WILL BE JUST TO OUR WEST...WITH THE LOCATION OF THE WARM FRONT
OF KEY INTEREST. AT THIS POINT IT LOOKS LIKE THE MODEL CONSENSUS
WOULD BE TO HAVE IT ACROSS CENTRAL TO NORTHERN LAKE SUPERIOR BY 00Z
WEDNESDAY. THIS WOULD LEAVE CENTRAL UPPER MI IN THE WARM SECTOR.
HAVE CONTINUED TO PLAY ON THE IDEA OF AFTERNOON CONVECTION POPPING
IN OUR HOT AND HUMID AIRMASS...AS TEMPERATURES CENTRAL JUMP IN THE
UPPER 80S...WITH MID 90S POSSIBLE NEAR IMT /WITH 850MB TEMPS NEAR
20C./. DEW POINTS WILL LIKELY REMAIN IN THE LOW TO MID 60S CENTRAL
BY EARLY AFTERNOON. PATCHY TO AREAS OF FOG CAN BE EXPECTED TO LINGER
ACROSS THE GREAT LAKES UNTIL THE PASSAGE OF THE LOW.

EXPECT THIS SFC LOW/500MB TROUGH TO CROSS LAKE SUPERIOR WEDNESDAY.
TIMING CONTINUES TO BE AN ISSUE...WITH MODELS IN 2 DIFFERENT CAMPS.
THE 12Z GFS AND NAM ARE ON THE SLOWER SIDE...WHILE THE 12Z CANADIAN
AND ECMWF ARE ABOUT 3 TO 6 HOURS FASTER BY WEDNESDAY AFTERNOON.
GIVEN THIS...CENTRAL AND EASTERN UPPER MI STILL LOOK TO BE THE BEST
LOCATIONS FOR AFTERNOON CONVECTION /MAINLY SOUTHEAST OF A LINE FROM
IRON RIVER TO BIG BAY. THE DAY 3 SPC CONVECTIVE OUTLOOK STILL HAS A
SLIGHT RISK NOSING INTO FAR SOUTH CENTRAL UPPER MI FOR WEDNESDAY
AFTERNOON. WITH ALL THE COOL AIR QUICKLY SURGING IN BEHIND THE LOW.
BY 06Z THURSDAY 850MB TEMPS WOULD HAVE FALLEN AROUND TO AROUND 3C
FAR WEST. AS A RESULT OF THIS RAPID COOL DOWN...LOWER DEW POINTS
LOOKED REALISTIC. THIS WILL BRING THE RETURN OF 30 TO 35 PERCENT
AFTERNOON RH VALUES AT LEAST THROUGH THE END OF THE WORK WEEK. RAN
CLOSER TO THE WMODEL AND UTILIZED THE MIXED DEW POINT TOOL TO HELP
ASSIST IN SHOWING ALL THE DRY AIR FILTERING IN BEHIND THE COLD FRONT
ON THURSDAY.

HIGH PRESSURE WILL RESULT IN A DRY FORECAST FOR LATE THURSDAY
MORNING THROUGH SATURDAY MORNING...BEFORE THE NEXT SFC LOW TRACKS
ACROSS LOWER WI AND MI SATURDAY INTO EARLY SUNDAY. THIS MAY BRING A
CHANCE OF MAINLY SHOWERS TO THE SE CORNER OF THE CWA.
&&

.AVIATION /FOR THE 18Z TAF ISSUANCE/...

VFR CONDITIONS WILL PREVAIL INTO AT LEAST THE EARLY EVENING AT
KCMX/KSAW. INCREASING LOW-LEVEL MOISTURE COMBINED WITH STRONG
DAYTIME HEATING IS RESULTING IN INCREASING INSTABILITY...AND THIS
WILL LIKELY YIELD SCT CONVECTION THIS AFTN INLAND FROM LAKE
MODERATION. AS A RESULT...SHRA/TSRA ARE LESS LIKELY TO AFFECT KCMX
THAN KSAW. THUS...DID NOT MENTION ANY PCPN AT KCMX...BUT EVEN AT
KSAW...CONFIDENCE IS LOW FOR SHRA/TSRA TO OCCUR. SO...OPTED TO
MAINTAIN FLAVOR OF INHERITED FCST THAT INCLUDED VCSH AND CB CLOUD
GROUP LATER IN THE AFTN. LATER THIS EVENING/OVERNIGHT...WEAK SFC
TROF SETTLING OVER THE AREA AND POOLING LOW-LEVEL MOISTURE MAY LEAD
TO FOG DEVELOPMENT AND IFR VIS AT BOTH SITES. IF SOME RAINFALL
OCCURS AT KSAW THIS AFTN/EARLY EVENING...CONDITIONS COULD FALL TO
LIFR/VLIFR OVERNIGHT. IMPROVEMENT TO VFR WILL OCCUR AT BOTH
TERMINALS AFTER SUNRISE.
&&

.MARINE /FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE/...

WEAK SFC TROF DRIFTING INTO THE UPPER LAKES WILL RESULT IN WINDS
BECOMING LIGHT/VRBL TONIGHT. THEN...PRES FALLS ASSOCIATED WITH LOW
PRES MOVING ACROSS THE DAKOTAS TUE WILL RESULT IN STRENGTHENING
EASTERLY WINDS ACROSS THE LAKE. THIS IS A TYPICAL SETUP FOR FAIRLY
STRONG WINDS OVER WRN LAKE SUPERIOR. WINDS THERE SHOULD INCREASE TO
20-30KT. AS THE LOW SHIFTS TO THE UPPER LAKES WED...WINDS WILL
DIMINISH TUE NIGHT INTO WED. BEHIND THE LOW...NORTHWESTERLY WINDS
WILL INCREASE TO 15-25KT. COULD SEE A BRIEF PERIOD OF 20-30KT WINDS
OVER ERN LAKE SUPERIOR WED NIGHT. THU/FRI WILL FEATURE WINDS
UNDER 20KT AS HIGH PRES SETTLES OVER THE LAKES.

FOG MAY BECOME AN ISSUE OVER LAKE SUPERIOR UNTIL THE LOW PRES SYSTEM
PASSES WED. FOG IS MORE LIKELY TO DEVELOP AND BECOME
WIDESPREAD/LOCALLY DENSE IF SHRA/TSRA MOVE ACROSS THE LAKE. THAT
COULD OCCUR TUE.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SYNOPSIS...ROLFSON
SHORT TERM...ROLFSON
LONG TERM...KF
AVIATION...ROLFSON
MARINE...ROLFSON
Hazardous weather outlook, Jun 6, 3:56 PM EDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
356 PM EDT MON JUN 6 2011

MIZ001>007-009>014-084-085-071200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
356 PM EDT MON JUN 6 2011 /256 PM CDT MON JUN 6 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE EVENING HOURS...MAINLY
ACROSS CENTRAL UPPER MICHIGAN. SOME OF THE THUNDERSTORMS MAY PRODUCE
DAMAGING WINDS AND LARGE HAIL...MAINLY AWAY FROM LAKE SUPERIOR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH WEDNESDAY NIGHT. THERE
IS A SLIGHT RISK SOME OF THE THUNDERSTORMS MAY BE SEVERE...MAINLY
OVER SOUTH CENTRAL UPPER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF HAIL OR STRONG WINDS WOULD BE GREATLY
APPRECIATED.

LSZ162-240>251-263>267-071200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
356 PM EDT MON JUN 6 2011 /256 PM CDT MON JUN 6 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-071200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
356 PM EDT MON JUN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING. SOME
THUNDERSTORMS MAY PRODUCE LARGE HAIL AND WINDS OVER 35 KNOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH WEDNESDAY NIGHT...AND
AGAIN SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

KF

In the hours before

Special weather statement, Jun 6, 6:01 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
501 PM CDT MON JUN 6 2011

MIZ005-011-062245-
DICKINSON-MARQUETTE-
601 PM EDT MON JUN 6 2011

...SIGNIFICANT WEATHER ALERT FOR DICKINSON AND MARQUETTE COUNTIES
UNTIL 645 PM EDT/545 PM CDT/...

AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF CHAMPION...OR 13 MILES WEST OF
ISHPEMING.  THIS STORM WAS MOVING EAST AT 45 MPH.

DIME SIZE HAIL AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  REPUBLIC...
  NATIONAL MINE...
  BIG BASS LAKE...
  PALMER...
  GWINN...
  LITTLE LAKE...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

VOSS
Special weather statement, Jun 6, 6:22 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
622 PM EDT MON JUN 6 2011

MIZ005-062300-
MARQUETTE-
622 PM EDT MON JUN 6 2011

...SIGNIFICANT WEATHER ALERT FOR MARQUETTE COUNTY UNTIL 700 PM EDT...

AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ISHPEMING.  THIS STORM WAS MOVING EAST AT 30
MPH.

DIME SIZE HAIL AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  ISHPEMING...
  NEGAUNEE...
  PALMER...
  TROWBRIDGE PARK...
  SANDS...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

VOSS

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 6:27 PM EDTSevere Thunderstorm WarningMQTMarquette33 min
Jun 6, 6:43 PM EDTSpecial Marine WarningMQT92 min
Jun 6, 7:15 PM EDTSevere Thunderstorm WarningMQTMarquette60 min
Jun 6, 7:31 PM EDTSevere Thunderstorm WarningMQTAlger, Marquette59 min
Jun 6, 7:44 PM EDTSevere Thunderstorm WarningMQTDelta46 min
Jun 6, 7:55 PM EDTSevere Thunderstorm WarningMQTDickinson, Menominee65 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.